MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884012HR
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis confirmed that one opened sample of part number 1884012hr from lot number hg2303k was received with a residue consistent with biological contaminants on the device.Visually, the middle assembly tip broke off at the spiral wrap which would have resulted in the reported event.The portion that broke off measured 0.466¿ long.The inner shaft and middle tube spun and indexed freely by hand.When viewed under magnification, the most distal teeth of the inner and middle assemblies showed deformation; the deformation pattern was matched to a stylette that is included with the device.There was no damage to the packaging to indicate a cause and no allegation of damage prior to use.The information most likely indicates the suction path was being cleaned out during the procedure with a stylette or similar device, and inadvertent activation of the blade / handpiece caused the teeth to impact the stylette resulting in the tip break.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the blade fell apart while being used during an endo sinus maxillary and ethmoid procedure.The tip of the blade broke off into the cavity; however, there was no patient impact or injury.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7579573
Report Number3004209178-2018-12895
Device Sequence Number11144078
Product Code EQJ
UDI-Device Identifier20885074080608
UDI-Public20885074080608
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2021
Device Model Number1884012HR
Device Catalogue Number1884012HR
Device Lot NumberHG2303K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1